You are correct ACE inhibitors may cause hyperkalemia (high level of potassium). It seems potassium is normally excreted by the kidneys, so disorders that decrease the function of the kidneys can result in hyperkalemia. The kidneys normally remove excess potassium from the body. Therefore, most cases of hyperkalemia are caused by disorders that reduce the kidneys' ability to excrete potassium. Individuals with kidney dysfunctions are especially sensitive to medications that can increase blood potassium levels and that includes an ACE inhibitor..
Have you had a blood test for creatine level?The kidneys maintain the blood creatinine in a normal range. Creatinine has been found to be a fairly reliable indicator of kidney function.
Coreg (beta blocker and ACE inhibitor) can/will dilate vessels as does an ACE inhibitor, and is sometimes used for heart patients. Discuss the options with your doctor.
Hope this provides an insight for you.